MAUDE Adverse Event Report: COVIDIEN 12ML SALINE SYRINGE (3ML); SALINE, VASCULAR ACCESS FLUSH

COVIDIEN 12ML SALINE SYRINGE (3ML); SALINE, VASCULAR ACCESS FLUSH
Model Number 8881570123
Medical Device Problem Code Nonstandard Device (1420)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The incident sample has been requested but to date has not been received for evaluation.If the sample is received, or if additional information pertinent to the incident is obtained a follow-up report will be submitted.As part of our manufacturing process, all device history records are reviewed and approved by quality, prior to release of product.
 
Event or Problem Description
The customer reported the icn staff are concerned that there is a problem with this items plunger.They¿ve discovered during staff education and normal patient care that if the plunger pressure isn¿t maintained after priming, the plunger can retract and de-prime the extension set pulling fluid and air back into the syringe.This is occurring when the syringe is connected to make a closed system and all tubing connections are tight.There was no harm to the patient.
 
Additional Manufacturer Narrative
The investigation found that there were no related issues recorded throughout the manufacturing and control processes.The manufacturing records, including autoclave documents, were reviewed for the reported lot and no related event occurred during the overall process for this lot.Also, each lot is released based on an acceptable quality limit (aql) inspection.The product was in conformance to specifications and was released for distribution meeting all established quality assurance acceptance levels.There were no samples or photographs returned for evaluation therefore we are unable to confirm the reported issue for this complaint.A supplier corrective action request (scar) was sent to the supplier of the syringes.The rubber tip is designed with a larger outside diameter than the syringe barrel internal diameter.This design is intentional and prevents any leakage during use while providing a good seal to maintain sterility of the finished product.This design causes the rubber tip to put pressure on the barrel walls.When the syringe goes through the autoclave process, heat is created which likely causes the syringe barrel wall to form over the rubber tip creating this bulge above the 3ml mark where the rubber tip resides.Depending on the actual dimensions of the rubber tip, barrel internal diameter and autoclave processing, the extent of bulge may vary.The bulge is found to be inherent to our sterilization process and therefore, it is not considered a deficiency.The root cause of the phenomenon reported in the complaint is due to our process that are within the aql.Cardinal health is committed to ensuring customer satisfaction by providing products of only the highest quality.Therefore, your feedback is essential and greatly appreciated.This feedback helps us to identify areas of improvements in our ongoing quality assurance efforts.

Brand Name
12ML SALINE SYRINGE (3ML)
Common Device Name
SALINE, VASCULAR ACCESS FLUSH
Manufacturer (Section D)
COVIDIEN
15 hampshire street
mansfield MA 02048
MDR Report Key11584683
Report Number1282497-2021-10015
Device Sequence Number14644275
Product Code NGT
UDI-Device Identifier30884521005550
UDI-Public30884521005550
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number8881570123
Device Catalogue Number8881570123
Device Lot Number19E0624
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 03/18/2021
Supplement Date Received by Manufacturer03/18/2021
Initial Report FDA Received Date03/29/2021
Supplement Report FDA Received Date06/21/2021
Patient Sequence Number1